MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND SCREW LOCK D4.5X30MM; DELTA XTEND IMPLANTS : SCREWS

DEPUY ORTHOPAEDICS INC US DXTEND SCREW LOCK D4.5X30MM; DELTA XTEND IMPLANTS : SCREWS
Catalog Number 130790030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the delta screw broke during insertion.Surgery was delayed by five minutes.A new screw was used, and the procedure was completed successfully.Fragments were easily removed without requiring additional intervention.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as a valid lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint #: investigation summary: delta screw broke during insertion.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the dxtend screw lock d4.5x30mm has one of the flanges of his head fracture, additionally the prongs of the rest of the head of the screw were damage and or fractured, furthermore the distal tip shows signs of damage consistent with the implantation process.Not all fracture fragments were returned for evaluation.A manufacturing record evaluation was performed for the finished device product description: dxtend screw lock d4.5x30mm product code: 130790030 lot number: 5819299 and no non-conformances or manufacturing irregularities were identified.Although a definitive cause for the implant (screw) fracture is not established, there are many factors that could have contributed to this type of damage, including the possibility of an off-axis assembly or by loosing contact of the screwdriver's tip with the fines of the screw potentially resulting in uneven torque application if protective sleeve is not used, as per delta xtend¿ reverse shoulder system surgical technique care notes (pages 19-23).Therefore, with information provided the mode of failure of the device is multi-factorial and consideration must be given to all other potential influences during surgical process.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the dxtend screw lock d4.5x30mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: dxtend screw lock d4.5x30mm product code: 130790030 lot number: 5819299 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: dxtend screw lock d4.5x30mm product code: 130790030 lot number: 5819299 and no non-conformances or manufacturing irregularities were identified.Corrected: d4 (primary udi #), h3.Added: d4 (lot, expiration), h4.

Brand Name
DXTEND SCREW LOCK D4.5X30MM
Common Device Name
DELTA XTEND IMPLANTS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22174650
Report Number1818910-2025-09362
Device Sequence Number7957835
Product Code HSD
UDI-Device Identifier10603295027843
UDI-Public(01)10603295027843(17)291130(10)5819299
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130790030
Device Lot Number5819299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown